question on a reflux issue??

Shotard
on 9/7/11 11:52 am - LA
I wondered if anyone has now developed reflux and did not have it before the surgery?  I was woken up this morning to acid in my throat and was disgusting!  I already take nexium but am thinking that maybe I might need something else or maybe you all have some other ideas to make sure this gets under control....thank you.....
Elaine2
on 9/7/11 12:03 pm - Atlanta, GA

Yep----never had it pre op-----raging case since about 2 weeks after surgery.
However, it is controlled with Nexium 40mg---the powdered stuff. I do start each day with meds then a protein shake (1/2 for breakfast and 1/2 for a mid morning snack). It kind of calms my stomach (and I do like the shake).

The only other accommodation is that I avoid "tomato" type foods--a little to much acid for me.

It's been the only negative of surgery but worth it--controllable.

Maybe you need a double dose of something? One for AM and 1 for PM?  My only suggestion.

        

thisbe777
on 9/7/11 12:13 pm
some PPI's work better than others...  i had reflux for about 5 years prior to surgery because of a hiatal hernia....  unfortunately, it cause some pretty severe damage to my esophagus, so i am stuck taking PPI's for-freakin'-ever....  i was on prevacid, but after a while it didn't work as well and i had to move to twice a day instead of once...  and then, for some unknown reason, my monthly copay jumped from $40 to $110 per month, so i had the doc switch me to omeprazole (prilosec)...  as long as i take it twice a day, i do okay....

try different OTC brands, or talk to your doc about a prescription med...


jeris


To live would be an awfully big adventure -- Peter Pan

greatmomof2
on 9/7/11 12:58 pm - CA
i developed it 3 weeks after surgery. it seems worst with citrus flavors or meds. i have it right now as i am writing this. Some days are worst than others. On those days i take it in the morning and evening. From what i understand, it's just one os the side effects from having the vsg. We are the unlucky ones who developed it. I take the nexium but you definitely need a PPI. Good luck!
Shotard
on 9/7/11 1:41 pm - LA
I do take nexium and have taken 2 a couple times this week.  I did not know this was a side effect.....did they tell you it would go away at some point?  Also, do you think it is worse in the night because I take my vitamins then?  Don't know what would cause this to be so much worse at 8 weeks out...ahhhhhhh oh well...I guess just one of those things....
Carmelita
on 9/7/11 2:43 pm - Four Corners, NM
spindoc335
on 9/8/11 4:17 am
I was hospitalized last week for dehydration as a result of reflux.  I could keep no food or liquid down.  Doctor put me on a strong med like Protonics.  Call your doctor ASAP. 
Margo N.
on 9/8/11 6:33 am
Yep - I had it a little / occasionally pre-op, and now really can't miss my daily Nexium without discomfort - small price to pay though, considering, and it is well controlled with the Nexium.
Margo - Burnaby, British Columbia HW 283 / SW 269 / GW 160 (I'm 5'8")
Check out my blog at http://www.vsggoodlife.com/






×